Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 8, 2026, 8:46 AM CST for 12 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 8:46 AM CST (14:46 UTC)
- Expired
- Jan 8, 2026, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS74 KLUB 081446 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 846 AM CST Thu Jan 8 2026 TXZ021>024-027>030-033>036-082200- /O.NEW.KLUB.WI.Y.0002.260108T1446Z-260108T2200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- Including the cities of Levelland, Friona, Quitaque, Dimmitt, Muleshoe, Olton, Hale Center, Hart, Happy, Wolfforth, Morton, Lockney, Slaton, Bovina, Floydada, Littlefield, Sundown, Silverton, Crosbyton, Lubbock, Tulia, Whiteface, Plainview, Amherst, Farwell, and Ralls 846 AM CST Thu Jan 8 2026 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of the far southern Texas Panhandle and South Plains. * WHEN...Until 4 PM CST Thursday afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Patchy blowing dust may also result in localized visibility reductions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:12 AM CST, 3 hours 34 minutes earlier. Its key messages:
- Issued at 511 AM CST Thu Jan 8 2026
- Light rain showers will be possible area wide through sunrise. The rest of today will be windy with westerly winds increasing to 20-25 mph with gusts to 45 mph by early afternoon.
- Light snow remains possible for over the far southwest Texas Panhandle Friday afternoon and evening.
- Cooler and dry this weekend into early next week.
Area forecast discussion, Jan 8, 5:12 AM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 512 AM CST Thu Jan 8 2026 ...New AVIATION... .KEY MESSAGES... Issued at 511 AM CST Thu Jan 8 2026 - Light rain showers will be possible area wide through sunrise. The rest of today will be windy with westerly winds increasing to 20-25 mph with gusts to 45 mph by early afternoon. - Light snow remains possible for over the far southwest Texas Panhandle Friday afternoon and evening. - Cooler and dry this weekend into early next week. && .SHORT TERM... (Tonight through Friday) Issued at 1138 PM CST Wed Jan 7 2026 The forecast looks to be on track as a trough approaches from the west bringing a fetch of Pacific moisture across the area overnight through early this morning. Current radar/water vapor shows moisture working quickly working its way from southwest to northeast. As previously discussed, the steering flow remains quite fast and precipitation should depart between 6-9 AM. A few thunderstorms remain possible off the Caprock. Skies will clear thereafter and very breezy westerly winds develop and persist through the afternoon. They remain just below advisory criteria at this time, however gusts to 40 mph are possible. This will also bring one final day of warmer temperatures, with highs ranging from the low 60s along the TX/NM border to the low 70s off the Caprock. These will quickly diminish into the evening as the next system approaches. A secondary upper trough following the previous one will move in Thursday evening into Friday. A low still looks to become closed and cutoff as it tracks into northern NM. As it becomes vertically stacked, again deformation banding/precipitation would be expected on its north and west sides over the northern and central TX Panhandle. NBM continues to insist on PoPs over the far SW Texas Panhandle early Friday morning, however much of the synoptic and CAM guidance aligns more with the more northward thinking. Nonetheless they will be retained at this time although if any wintry precipitation does occur, little/no accumulation is expected. What does look slightly more favorable than yesterday is the potential for more precipitation along a surface cold front during the afternoon and evening hours as the base of the trough has dipped a bit farther south on latest models. Precipitation types will be somewhat tricky and vary on the exact speed of frontal progression, however the far SW Panhandle again looks most favorable for any light snowfall, whereas locations farther south and east may see a light mix and/or all liquid. In any case, none of this will amount to much if anything, and PoPs have been held to chance or less. Much of the area will see no chances at all for precipitation on Friday, with breezy northerly winds and much cooler highs in the 40s and 50s outside of the far southern Rolling Plains. && .LONG TERM... (Friday night through next Wednesday) Issued at 1138 PM CST Wed Jan 7 2026 All precipitation will end by Friday evening and much more benign conditions are expected. Continued CAA and mostly clear skies Saturday morning will usher in some of the coldest lows in some time, falling into the teens and 20s. Despite mostly sunny skies, highs Saturday will struggle to get out of the 40s. Temperatures will again increase Sunday and into next week as a ridge builds to the west pushing out the colder airmass. No precipitation is expected at this time. && .AVIATION... (12Z TAFS) Issued at 511 AM CST Thu Jan 8 2026 VFR conditions will prevail. Rain showers have moved east of PVW and LBB as of 11Z and should be east of CDS by 12Z. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....19 AVIATION...51
Hazardous weather outlook, Jan 8, 2:04 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 204 AM CST Thu Jan 8 2026 TXZ021>044-090815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 204 AM CST Thu Jan 8 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight. Rain showers, with embedded thunderstorms, are expected across the Caprock and Rolling Plains tonight through sunrise. While rainfall amounts are expected to remain under one quarter of an inch, some stronger storms could produce brief, heavy rainfall. The threat for severe storms is low. Windy conditions are expected today across the region. Winds will be out of the west around 20 to 30 mph with gusts to 45 mph through the late afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A light coating of snow will be possible Friday afternoon and evening across the far southwestern Texas Panhandle. Black ice will be possible in areas that previously received rain or snow by Saturday morning. Wind chill values in the single digits are possible across the far southwestern Texas Panhandle Saturday morning.
In the hours before
Special weather statement, Jan 8, 3:11 AM CST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lubbock TX
311 AM CST Thu Jan 8 2026
TXZ044-080945-
Stonewall TX-
311 AM CST Thu Jan 8 2026
...A STRONG THUNDERSTORM WILL IMPACT EASTERN STONEWALL COUNTY THROUGH
345 AM CST...
At 311 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Aspermont, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aspermont, Old Glory, and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10022 3296 10045 3297 10045 3340 10008
3340 9999 3311 9999
TIME...MOT...LOC 0911Z 227DEG 49KT 3305 10030
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CWAThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:11 AM CST | Special Weather Statement | LUB | Stonewall | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.